Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 30, 2007, 6:51 PM EDT for Oakland County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2007, 6:51 PM EDT (22:51 UTC)
- Expired
- May 30, 2007, 7:41 PM EDT
- In force
- 50 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Oakland County, MI
The radar
The Detroit radar (KDTX), 10 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 302252 SVRDTX MIC125-310000- /O.NEW.KDTX.SV.W.0028.070530T2251Z-070531T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 651 PM EDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OAKLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 800 PM EDT * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR DAVISBURG...OR ABOUT 14 MILES WEST OF PONTIAC...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF HOLLY BY 700 PM EDT... HOLLY STATE RECREATION AREA BY 715 PM EDT... ORTONVILLE BY 740 PM EDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4270 8371 4266 8350 4290 8326 4289 8359 $$ DWD /
2 follow-up statements
000 WWUS53 KDTX 302320 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 719 PM EDT WED MAY 30 2007 MIC125-310000- /O.CON.KDTX.SV.W.0028.000000T0000Z-070531T0000Z/ OAKLAND MI- 719 PM EDT WED MAY 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR OAKLAND COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR HOLLY STATE RECREATION AREA...OR ABOUT 15 MILES NORTHWEST OF PONTIAC...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ORTONVILLE BY 735 PM EDT... AT 650 PM...A WEATHER SPOTTER REPORTED A 2 FOOT THICK LIMB DOWN 3 MILES EAST OF MILFORD ROAD ON WHITE LAKE ROAD. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 4282 8359 4274 8348 4290 8326 4289 8354 $$ DWD
000 WWUS53 KDTX 302341 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 741 PM EDT WED MAY 30 2007 MIC125-302351- /O.CAN.KDTX.SV.W.0028.000000T0000Z-070531T0000Z/ OAKLAND MI- 741 PM EDT WED MAY 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OAKLAND COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE COUNTY. THUS...THE WARNING HAS BEEN CANCELLED. IF YOU CAN HEAR THUNDER OR SEE LIGHTNING...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...EVEN IF THE SKY ABOVE YOU IS BLUE. WHEN A THUNDERSTORM APPROACHES...MOVE TO A PLACE OF SAFETY. LAT...LON 4282 8359 4274 8348 4290 8326 4289 8354 $$ DWD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:23 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 30, 3:23 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 323 PM EDT WED MAY 30 2007 .SHORT TERM...TONIGHT THE FORECAST FOR TODAY HAS BEEN RIGHT ON TRACK WITH MAXES PEAKING OUT IN THE UPPER 80S AND ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE MID AFTERNOON HOURS. WILL BE CONTINUING WITH THE ISOLATED MENTION INTO TONIGHT...HOWEVER NO SEVERE WEATHER IS EXPECTED WITH MID AFTERNOON LAPS DATA SHOWING CAPES HOLDING AROUND 1500 J/KG. AS MENTIONED EARLIER...WEAK WIND FIELDS (0-6 KM BULK SHEAR 10 KNOTS OR LESS)/HIGH FREEZING LEVELS/LACK OF A SIGNIFICANT TRIGGER-LOW LEVEL CONVERGENCE JUST DOES NOT SUPPORT SEVERE WEATHER WITH THE SOMEWHAT SKINNY CAPE BELOW 2000 J/KG. INTERSECTING BOUNDARIES (LAKE BREEZE/OUTFLOW) IS REALLY THE ONLY POSSIBLE SCENARIO WHERE A STRONGER CELL COULD DEVELOP...WHICH REMAINS UNLIKELY. IN ADDITION...INCREASING BOUNDARY LAYER DEPTH HAS LEAD TO DEW POINTS FALLING INTO THE MID TO UPPER 50S ACROSS PARTS OF THE CWA...WHICH SUPPORTS JUST ISOLATED COVERAGE. 850 MB THETA-E RIDGE AND INSTABILITY (SHOWALTER INDEX SLIGHTLY LESS THAN ZERO) OVER SOUTHEAST MICHIGAN SUPPORTS THE CONTINUED SLIGHT CHANCE THROUGH THE NIGHT. 24 HOUR CHANGE IN TEMP/DEW POINT CALLS FOR MINS (ON AVERAGE) TO BE AT LEAST 3 DEGREES WARMER TONIGHT COMPARED TO THIS MORNING...AND WILL CARRY OVERNIGHT LOWS PREDOMINATELY IN THE MID 60S. && .LONG TERM...THURSDAY THROUGH WEDNESDAY THE UPPER LEVEL PATTERN IS GRADUALLY BECOME PROGRESSIVE LATE THIS WEEK AS UPPER RIDGE OVER THE EASTERN CONUS SHIFTS EASTWARD AND THE UPPER LOW OVER THE NORTHERN ROCKIES/PLAINS MEANDERS INTO THE UPPER MIDWEST. THIS WILL LEAVE LOWER MICHIGAN WITHIN A STEADY SOUTHERLY STREAM OF HOT/HUMID AIR IN BETWEEN THESE FEATURES. THE INSTABILITY WITHIN THIS REGIME WILL BE FAVORABLE FOR THUNDERSTORMS. THE TRICK WILL BE FINDING FORCING MECHANISMS TO FOCUS CONVECTION. THIS WILL BE A TALL ORDER ON THURSDAY AND FRIDAY AS ONLY EXPECT WEAK SHORTWAVES WITHIN THIS MOISTURE PLUME TO RIPPLE THROUGH THE AREA. THIS SETUP IS CERTAINLY WORTH A CONTINUED CHANCE OF THUNDERSTORMS AS IF NOTHING ELSE THESE WAVES WILL INTERACT WITH POTENTIAL LAKE BOUNDARIES TO PRODUCT ISOLATED/SCATTERED CONVECTION. IN FACT...WOULD EXPECT THE OVERALL ENVIRONMENT TO BE MORE CONDUCIVE TO THUNDERSTORMS AS THE AFOREMENTIONED RIDGE EDGES FURTHER EAST. BY THIS WEEKEND...THE UPPER LOW OVER THE NORTHERN PLAINS WILL MOVE INTO THE AREA...BRINGING A BETTER CHANCE OF WIDESPREAD CONVECTION. THIS WILL BE ESPECIALLY THRU BY SATURDAY NIGHT/SUNDAY AS THE UPPER LOW TRACKS THROUGH THE REGION. BEFORE THAT...THE INITIAL FRONT THAT THIS SYSTEM PUSHES INTO THE AREA WILL WEAKEN CONSIDERABLY AS IT BECOMES PARALLEL TO THE UPPER LEVEL FLOW AND BASICALLY STALLS OVER THE AREA ON SATURDAY. AS THIS UPPER LOW OPENS AND TRACKS INTO THE EASTERN GREAT LAKES ON MONDAY...ADDITIONAL SHORTWAVE ENERGY WILL FUNNEL SOUTHEAST THROUGH EASTERN CANADA...AND HELP CARVE OUT AN UPPER TROUGH AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. WITHIN THIS PATTERN...EXPECT MORE ISOLATED TO SCATTERED SHOWERS...ESPECIALLY DURING THE PEAK AFTERNOON/EVENING INSTABILITY. ALSO...THIS WILL BRING A RETURN TO MORE SEASONABLE TEMPERATURES IN THE MID 70S (AS OPPOSED TO THE 85-90 DEGREE WEATHER THAT WILL PERSIST INTO FRIDAY). && .MARINE... SOUTHWEST FLOW WILL PERSIST OVER THE AREA INTO EARLY THIS WEEKEND AS HIGH PRESSURE REMAINS CENTERED OFF TO THE SOUTHEAST...AND AN UPPER TROUGH SLOWLY TRACKS THROUGH THE NORTHERN PLAINS INTO THE WESTERN GREAT LAKES. RELATIVELY UNSTABLE CONDITIONS WILL PERSIST WITHIN THIS FLOW...LEADING TO ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS INTO SATURDAY...PARTICULARLY IN THE AFTERNOON/EARLY EVENING. WITH THE APPROACH OF THE UPPER TROUGH...AND ASSOCIATED SURFACE FRONT...THE COVERAGE OF SHOWERS/THUNDERSTORMS WILL INCREASE HEADING INTO THE LATER PART OF THE WEEKEND. && .PREV DISCUSSION...ISSUED AT 1252 PM AVIATION... INCREASING INSTABILITY OVER SOUTHEAST MICHIGAN WILL LEAD TO CU DEVELOPMENT (5000-7000 FEET) THIS AFTERNOON WITH ISOLATED THUNDERSTORMS EXPECTED INTO TONIGHT. UNCERTAINTY WITH EXACT LOCATION AND COVERAGE PRECLUDES THE MENTION AT TAF SITES. THE OTHER ISSUE IS STEEP MORNING SURFACE BASED INVERSION HAS LIMITED MIXING THUS FAR...RESULTING IN HAZE (5-6SM) DUE TO INCREASE IN LOW LEVEL MOISTURE. BOUNDARY LAYER WILL CONTINUE TO INCREASE DURING THE AFTERNOON...WITH SURFACE DEW POINTS RESPONDING BY DROPPING A FEW DEGREES TO ALLOW P6SM VSBYS. HOWEVER...WOULD EXPECT HAZE TO REDEVELOP LATE TONIGHT/TOMORROW MORNING. WINDS TO REMAIN LIGHT (10 KNOTS OR LESS) THROUGH THE PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....DG MARINE.......DG AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 30, 5:00 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 500 AM EDT WED MAY 30 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-310900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 500 AM EDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK FROM SOUTHWEST TO NORTHEAST AT AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY AS A STRONG LOW PRESSURE SYSTEM SLOWLY APPROACHES THE GREAT LAKES. THE BEST COVERAGE OF THUNDERSTORMS IS EXPECTED ON SATURDAY AND SUNDAY AS A COLD FRONT SWEEPS THROUGH THE STATE. THERE IS AGAIN A CHANCE FOR THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-310900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 500 AM EDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT OVER SOUTHERN LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE FROM SOUTHWEST TO NORTHEAST AT AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY AS A STRONG LOW PRESSURE SYSTEM SLOWLY APPROACHES THE GREAT LAKES. THE BEST COVERAGE OF THUNDERSTORMS IS EXPECTED ON SATURDAY AND SUNDAY AS A COLD FRONT SWEEPS THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. OROW YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.